December  2012, 32(12): 4429-4443. doi: 10.3934/dcds.2012.32.4429

Variational destruction of invariant circles

1. 

Department of Mathematics, Nanjing University, No. 22 Hankou Road, Nanjing, 210093, China

Received  June 2011 Revised  November 2011 Published  August 2012

We construct a sequence of generating functions $(h_n)_{n\in\mathbb{N}}$, arbitrarily close to an integrable system in the $C^r$ topology with $r<4$ for $n$ large enough. With the variational method, we prove that for a given rotation number $\omega$ and $n$ large enough, the exact monotone area-preserving twist maps generated by $(h_n)_{n\in\mathbb{N}}$ admit no invariant circles with rotation number $\omega$.
Citation: Lin Wang. Variational destruction of invariant circles. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4429-4443. doi: 10.3934/dcds.2012.32.4429
References:
[1]

V. Bangert, Mather sets for twist maps and geodesics ontori,, Dynamics Reported, 1 (1988), 1.   Google Scholar

[2]

G. Forni, Analytic destruction of invariant circles,, Ergod. Th. & Dynam. Sys., 14 (1994), 267.   Google Scholar

[3]

M. R. Herman, Sur la conjugation différentiable des difféomorphismes du cercle à des rotations,, Publ. Math. IHES, 49 (1979), 5.  doi: 10.1007/BF02684798.  Google Scholar

[4]

M. R. Herman, Sur les courbes invariantes par les difféomorphismes de l'anneau,, Astérisque, 103-104 (1983), 103.   Google Scholar

[5]

M. R. Herman, Sur les courbes invariantes par les difféomorphismes de l'anneau,, Astérisque, 144 (1986), 1.   Google Scholar

[6]

J. N. Mather, Existence of quasi periodic orbits for twist homeomorphisms of the annulus,, Topology, 21 (1982), 457.  doi: 10.1016/0040-9383(82)90023-4.  Google Scholar

[7]

J. N. Mather, A criterion for the non-existence of invariant circle,, Publ. Math. IHES, 63 (1986), 153.  doi: 10.1007/BF02831625.  Google Scholar

[8]

J. N. Mather, Modulus of continuity for Peierls's barrier,, Periodic Solutions of Hamiltonian Systems and Related Topics, 209 (1987), 177.   Google Scholar

[9]

J. N. Mather, Destruction of invariant circles,, Ergod. Th. & Dynam. Sys., 8 (1988), 199.   Google Scholar

[10]

D. Salamon, The Kolmogorov-Arnold-Moser theorem,, Math. Phys. Eletron. J., 10 (2004).   Google Scholar

show all references

References:
[1]

V. Bangert, Mather sets for twist maps and geodesics ontori,, Dynamics Reported, 1 (1988), 1.   Google Scholar

[2]

G. Forni, Analytic destruction of invariant circles,, Ergod. Th. & Dynam. Sys., 14 (1994), 267.   Google Scholar

[3]

M. R. Herman, Sur la conjugation différentiable des difféomorphismes du cercle à des rotations,, Publ. Math. IHES, 49 (1979), 5.  doi: 10.1007/BF02684798.  Google Scholar

[4]

M. R. Herman, Sur les courbes invariantes par les difféomorphismes de l'anneau,, Astérisque, 103-104 (1983), 103.   Google Scholar

[5]

M. R. Herman, Sur les courbes invariantes par les difféomorphismes de l'anneau,, Astérisque, 144 (1986), 1.   Google Scholar

[6]

J. N. Mather, Existence of quasi periodic orbits for twist homeomorphisms of the annulus,, Topology, 21 (1982), 457.  doi: 10.1016/0040-9383(82)90023-4.  Google Scholar

[7]

J. N. Mather, A criterion for the non-existence of invariant circle,, Publ. Math. IHES, 63 (1986), 153.  doi: 10.1007/BF02831625.  Google Scholar

[8]

J. N. Mather, Modulus of continuity for Peierls's barrier,, Periodic Solutions of Hamiltonian Systems and Related Topics, 209 (1987), 177.   Google Scholar

[9]

J. N. Mather, Destruction of invariant circles,, Ergod. Th. & Dynam. Sys., 8 (1988), 199.   Google Scholar

[10]

D. Salamon, The Kolmogorov-Arnold-Moser theorem,, Math. Phys. Eletron. J., 10 (2004).   Google Scholar

[1]

Jian Hou, Liwei Zhang. A barrier function method for generalized Nash equilibrium problems. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1091-1108. doi: 10.3934/jimo.2014.10.1091

[2]

Michel Laurent, Arnaldo Nogueira. Rotation number of contracted rotations. Journal of Modern Dynamics, 2018, 12: 175-191. doi: 10.3934/jmd.2018007

[3]

Abdelhamid Adouani, Habib Marzougui. Computation of rotation numbers for a class of PL-circle homeomorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3399-3419. doi: 10.3934/dcds.2012.32.3399

[4]

Ingrid Beltiţă, Anders Melin. The quadratic contribution to the backscattering transform in the rotation invariant case. Inverse Problems & Imaging, 2010, 4 (4) : 599-618. doi: 10.3934/ipi.2010.4.599

[5]

Suxiang He, Pan Zhang, Xiao Hu, Rong Hu. A sample average approximation method based on a D-gap function for stochastic variational inequality problems. Journal of Industrial & Management Optimization, 2014, 10 (3) : 977-987. doi: 10.3934/jimo.2014.10.977

[6]

Wenxian Shen. Global attractor and rotation number of a class of nonlinear noisy oscillators. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 597-611. doi: 10.3934/dcds.2007.18.597

[7]

Pablo G. Barrientos, Abbas Fakhari, Aliasghar Sarizadeh. Density of fiberwise orbits in minimal iterated function systems on the circle. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3341-3352. doi: 10.3934/dcds.2014.34.3341

[8]

Shigenori Matsumoto. A generic-dimensional property of the invariant measures for circle diffeomorphisms. Journal of Modern Dynamics, 2013, 7 (4) : 553-563. doi: 10.3934/jmd.2013.7.553

[9]

Joachim Escher, Boris Kolev. Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle. Journal of Geometric Mechanics, 2014, 6 (3) : 335-372. doi: 10.3934/jgm.2014.6.335

[10]

Sho Matsumoto, Jonathan Novak. A moment method for invariant ensembles. Electronic Research Announcements, 2018, 25: 60-71. doi: 10.3934/era.2018.25.007

[11]

Qiudong Wang. The diffusion time of the connecting orbit around rotation number zero for the monotone twist maps. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 255-274. doi: 10.3934/dcds.2000.6.255

[12]

Laurent Imbert, Michael J. Jacobson, Jr., Arthur Schmidt. Fast ideal cubing in imaginary quadratic number and function fields. Advances in Mathematics of Communications, 2010, 4 (2) : 237-260. doi: 10.3934/amc.2010.4.237

[13]

Guoqiang Wang, Zhongchen Wu, Zhongtuan Zheng, Xinzhong Cai. Complexity analysis of primal-dual interior-point methods for semidefinite optimization based on a parametric kernel function with a trigonometric barrier term. Numerical Algebra, Control & Optimization, 2015, 5 (2) : 101-113. doi: 10.3934/naco.2015.5.101

[14]

Harald Fripertinger. The number of invariant subspaces under a linear operator on finite vector spaces. Advances in Mathematics of Communications, 2011, 5 (2) : 407-416. doi: 10.3934/amc.2011.5.407

[15]

Hongxia Yin. An iterative method for general variational inequalities. Journal of Industrial & Management Optimization, 2005, 1 (2) : 201-209. doi: 10.3934/jimo.2005.1.201

[16]

Zhiyou Wu, Fusheng Bai, Guoquan Li, Yongjian Yang. A new auxiliary function method for systems of nonlinear equations. Journal of Industrial & Management Optimization, 2015, 11 (2) : 345-364. doi: 10.3934/jimo.2015.11.345

[17]

Yongjian Yang, Zhiyou Wu, Fusheng Bai. A filled function method for constrained nonlinear integer programming. Journal of Industrial & Management Optimization, 2008, 4 (2) : 353-362. doi: 10.3934/jimo.2008.4.353

[18]

Regina S. Burachik, C. Yalçın Kaya. An update rule and a convergence result for a penalty function method. Journal of Industrial & Management Optimization, 2007, 3 (2) : 381-398. doi: 10.3934/jimo.2007.3.381

[19]

Liuyang Yuan, Zhongping Wan, Jingjing Zhang, Bin Sun. A filled function method for solving nonlinear complementarity problem. Journal of Industrial & Management Optimization, 2009, 5 (4) : 911-928. doi: 10.3934/jimo.2009.5.911

[20]

Aleksa Srdanov, Radiša Stefanović, Aleksandra Janković, Dragan Milovanović. "Reducing the number of dimensions of the possible solution space" as a method for finding the exact solution of a system with a large number of unknowns. Mathematical Foundations of Computing, 2019, 2 (2) : 83-93. doi: 10.3934/mfc.2019007

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (13)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]